Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Just received my 1st epidural today...

AnonymousUserAAnonymousUser Posts: 49,670
Any advice on how to make it more effective or last longer?

A lot of the pain is gone but they didn't numb me enough during the process and I had extreme cramps during the injection and my leg is really sore from that. Other than that it has only been about 4 hours since I had it done so we'll see. They say that epidurals are more effective to sciatic pain... Fingers crossed!!


  • I hope this helps. I have appt with my pain mgmt doc tomorrow to discuss epidural. It's the only injection I haven't had. It'd be interesting to see the different advice you get on this topic. Keep me posted on how you feel and if it helped or not after a couple of days.
  • If you can limit all activities and minimize movement for at least 48 hours, and preferably 72 hours, you will get more out of the steroid than if you just go about your daily activities.

    Many doctors will tell you to take it easy for the rest of the day and then go back to your regular routine...but this will make the medication dissipate more quickly through your system than if you are a couch potato for a couple days.

    It can take several days for the medication to take effect...so don't be discouraged if you feel more/different pain for several days. Of course, in some people, the injection doesn't have much effect, so you need to be prepared for that eventuality, too.

    Keep your fingers crossed that you're one of the lucky ones!

Sign In or Register to comment.